New To BP Tablets. Any Advice? - High Blood Pressu...

High Blood Pressure Support

3,937 members991 posts

New To BP Tablets. Any Advice?

celticlady profile image

Just been doing my readings and it looks like the dreaded inevitable will happen soon-bp tablets. After a week I'm getting an average daily reading of 155/95-8. feeling quite light headed not sure if this can be a symptom. They say they will start me on a very low dose of something-to be confirmed. Has anyone any advice on what to avoid-brands etc? Or any recommendations for medications with very little side effects. I get a lot of light headedness anyway and really don't need a med with that side effect. My pharmacist recommended ramapril-another talked about beta blockers. Any advice would be greatly appreciated.

14 Replies

Hi celticlady. Ramipril is not a beta blocker, it's an ace inhibitor. Regarding the different brands, what suits one person may not suit another person so unfortunately, it's best to try them for yourself but if you have bad side effects, you have to discuss it with your GP and ask for something else. You could look some of them up on Google just to get yourself acquainted with them, but remember that some people might get certain side effects whereas another person taking the same drug may not get the same. Good luck and let us know how you get on.

Thank you for your reply. Will see what they prescribe and hope for the best!

Give them a while because sometimes, you can get side effects very soon but if you persevere, they wear off. I'm not sure how long you should give it, but give it a fair go. Let us know how you get on. Good luck.

Thanks so much.

The Pharmacist advised me to take Ramipril at bedtime when I first started taking them to prevent dizziness being a problem in the daytime.

celticlady profile image
celticlady in reply to Needtodo

thank you.

springcross profile image
springcross in reply to Needtodo

Yes, I was advised to do that - I was on 2.5 mg. I have since been increased- One in the morning and one in the evening. I have had two days of x2 so I will see how it goes.

Well I take Felodipine 20 mg, Doxasosin 8 mg and Ramipril 2.5 mg. I have no problems with any except I can't have grapefruit or GRAPEFRUIT JUICE with Felodipine. Some people develop a cough with Doxasosin, but as I have a lung disease that makes me cough anyway, I don't notice.

Beta blockers can be a pig to come off. So can Losartan but it has few side effects. But if you do want to come off them in the future you would have to do it slowly because of the rebound effect. Nothing is perfect and some studies show low doses of two or three medicines can be better than a large dose of one. It is a very individual thing. Don't be afraid to go back to your GP if you find the side effects difficult. Even drugs in the same 'family' can be tolerated better by some. Good luck.

A few years ago when I was taking Atenolol and I wanted my GP to take me off of them, she told me to just stop taking them. I queried it with her but she said no need to wean just stop.

There are so many bp meds out there and they can take a while to adjust to.I take a low dose combo of ramipril, amlodipine and propanolol due to getting side effects on higher doses of a particular drug.Works well for me.

Thankyou so much for your reply. Just took my bp this morning and got 137/88 !!! So will carry on and do readings for another week as I sometimes think mine is higher when I have a virus-which I've had for about 10 days-hopefully not corona! I'm also on Levothyroxin for thyroid issues and they have all sorts of side effects-ain't been right since them-but that's another forum! Take Care.

138/88 sounds good to me but then I'm not a GP.

You're getting there!Get well soon and give it time.👍😀

You may also like...